MAUDE Adverse Event Report: MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS 2.3 BIPOLAR SEALER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEDTRONIC ADVANCED ENERGY (SALIENT) AQUAMANTYS 2.3 BIPOLAR SEALER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 23-113-1
Medical Device Problem Codes Premature Activation (1484); Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacture representative (rep) regarding handpiece prior to use in a procedure.It was reported the handpiece was arching before the case.It was noted the site used another to continue with the case.It was noted there was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a healthcare professional (hcp) via a manufacturer representative (rep).It was reported the handpiece was available for return.The rep noted the saline was primed.The hcp noted that it was activating before even pushing the button.The device was never activated on the patient and it was right before the case began.It was noted a new handpiece was opened and had no issues.The rep noted the information was confirmed with the account.
 
Additional Manufacturer Narrative
Analysis summary: complaint not confirmed: the device successfully connected and activated for both the aex¿ and aquamantys¿ complaint lab generators with no failures found.There were no failures produced by the complaint lab generators.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AQUAMANTYS 2.3 BIPOLAR SEALER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEDTRONIC ADVANCED ENERGY (SALIENT)
180 international drive
portsmouth NH 03801
MDR Report Key8529378
Report Number1226420-2019-00078
Device Sequence Number14082383
Product Code GEI
UDI-Device Identifier00763000047436
UDI-Public00763000047436
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K052859
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Model Number23-113-1
Device Catalogue Number23-113-1
Device Lot NumberPHH258J0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer04/19/2019
05/21/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date04/24/2019
06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1